MAUDE Adverse Event Report: COOK INC STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): postal code: (b)(6), phone: (b)(6).Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a straight fixed core wire guide was found to be unravelled upon opening the packaging and could not be used.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested, but is currently unavailable.
 
Event or Problem Description
In additional information received on 10jan2022, it was reported that another wire was opened and used to complete the procedure.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a investigation ¿ evaluation on 21dec2021, cook australia received a complaint from a representative at the (b)(6) hospital for the product straight fixed core wire guide (rpn: tsf-35-80; lot: #13926558).It was reported that, upon opening the package, the wire was discovered to be unraveled.Device did not make patient contact.Another device was used to complete the procedure.A review of the complaint history, documentation, device history record (dhr), quality control procedures, specifications, and manufacturing instructions (mi), as well as a visual inspection of the returned device, were conducted during the investigation.The complaint device was returned in an opened, unused but damaged condition.A visual examination of the tsf-35-80, straight fixed core wire guide, confirmed the distal weld ball had broken away from the inner safety wire, resulting in coil elongation / safety wire protrusion.The elongated length of coil was approximately 3.3cm, when measuring from the distal tip.The distal weld ball was intact, still attached to the coil.The protruded safety wire exhibited a curl at the distal end, possibly created when the tsf-35-80, straight fixed core wire guide, was being removed from the single loop holder or when the distal portion of the guide was being manipulated, in an attempt to place a preferred angle.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot 13926558 did not reveal any relevant non-conformances.Due to objective evidence, the dhr was fully executed, and there are no other lot-related complaints that have been received from the field.Cook has concluded that there is no evidence that non-conforming product exists either in house or in the field and that the device was manufactured to current specification.Cook confirmed this device is not supplied with an instructions for use (ifu) document.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13158013
Report Number1820334-2022-00017
Device Sequence Number20170441
Product Code DQX
UDI-Device Identifier00827002006645
UDI-Public(01)00827002006645(17)260527(10)13926558
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2026
Device Model NumberN/A
Device Catalogue NumberTSF-35-80
Device Lot Number13926558
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer01/10/2022
09/21/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date01/14/2022
10/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown